Citation: knuckler49. "Never Again: An Experience with Phenibut (exp106598)". Erowid.org. Sep 19, 2019. erowid.org/exp/106598
I purchased Phenibut in hopes that it would function as a replacement for the Benzodiazepines I have been taking more than Iíd like lately. Being dependant on Benzos can be a dangerous prospect, so I hoped to try to wean myself using something I could get OTC.
I hoped to try to wean myself using something I could get OTC.
My logic was quite flawed, as I will elaborate on shortly.
I had been moderately successful at using 2g-3g of Phenibut a few times a week for anxiety relief without making me feel like a ton of bricks. Though anxiety relief was the primary reason I took Phenibut, some side benefits were increased mental abilities (I was suddenly making coherent analysis of baseball statistics I normally struggled with wrapping my brain around, such as sabermetrics) as well as an increased libido, which is helpful given the libido problems I suffer due to my SSRI use.
On the night of this experience I was planning a few days of not doing much but relaxing, so I thought I would take some Phenibut, possibly a slightly higher dose than I had been. It is difficult to take Phenibut regularly given that, in my experience, it causes a decent amount of dizziness over a long period of time. I would not feel comfortable driving within 24 hours of taking Phenibut. I had been staying at my parentís house for a while and had some activities planned with them the next few days.
I ingested around 3 grams of Phenibut at 9:00 pm. The effects caught on more quickly than usual. The visual sensations experienced with 3 grams of Phenibut (difficulty focusing, seeing double) are comparable to being drunk. At the same time, the other functions of the brain seemed to get sharper. I was very talkative.
The first real turn for the worse came after I ingested another 2 grams of Phenibut at around 10:30 pm. Though the mental sharpness remained, I started becoming dizzier and more nauseated. It became clear by 11:00 pm that my body was not interested in processing this much Phenibut.
I began vomiting. The vomit tasted salty like the Phenibut crystals. I retched and vomited nonstop for around 10 minutes, about half of which was dry heaving.
I had a breather for 10-15 minutes and at around midnight, I began vomiting again. My memory of the experience becomes somewhat foggy at this point. I sat on the floor, as I could no longer stand without stumbling. I slammed my head into the trash pail and continued vomiting and retching on and off for the next few hours. I was constantly out of breath and eventually found myself in a heap over the trashcan. The vomiting continued.
I either passed out or fell asleep sometime around 3 am next to the trashcan on the floor in my parentís basement. At 6 am I woke up to my mother screaming at me, frantically, to wake up. I had a bruise on my head from the trashcan, surrounded by vomit (mainly the salty acidic liquid that smelled like the Phenibut crystals). When I looked into the trashcan I noticed some red stuff along the sides. I cannot confirm or deny that it was blood but it sure looked like blood.
My parents helped me up the stairs and into the bathroom. I held the wall as I tried to urinate. It took me around 15 minutes to pee.
They tried to feed me some water. I vomited the water. They tried to feed me some soda and I vomited the soda. I was struggling to breathe in between heaving.
I was struggling to breathe in between heaving.
I rested on their couch (stopping to vomit now and then) for the next few hours and eventually got the motivation to try to take a shower at 12 noon. Standing in the shower I felt okay, but for some reason, when I stuck out my stomach, I began projectile vomiting again. This would be the last time I would vomit.
After the shower I went to sleep for a little while. I woke around 3 pm and I was motivated to try drinking some water. This was successful and I ate some rice. By later in the evening most of the dizziness had subsided and I had stopped vomiting. I was able to eat some peanut butter and some fruit.
Today I woke up no longer feeling intoxication or nausea from the Phenibut, but instead with immense abdominal pain from the hours of vomiting. As I write this, it is around 48 hours since the peak of the incident and I am mostly feeling better, albeit still sore.
The 12+ hours of intense vomiting, sickness, and dizziness were enough to stop me from ever doing this again. Watching the look on my mothers face when she found me on the floor surrounded by my own vomit put the icing on the cake. I will never touch Phenibut again. I will come up with a logical taper for my Benzo issues and find better ways to deal with my anxiety.
I am only hoping this incident did no permanent damage to me.
COPYRIGHTS: All reports are copyright Erowid.
Experience Reports are the writings and opinions of the individual authors who submit them.
Some of the activities described are dangerous and/or illegal and none are recommended by Erowid Center.